Will Swelling Go Away After Radiesse?

I had radiesse injections yesterday all over my cheek and lower face area and today I look like a chipmunk. I know there is some swelling but please tell me this 'fatness' will go away. I don't look like I even have cheekbones anymore. Also a little bruising my left side. Also had botox injection on my "eleven" and that seems ok, but the other is bothering me. I can't go out looking like this. Any answers/suggestions will be helpful. Thanks. I am new here.

Doctor Answers 4

Common Swelling after Facial Fillers

Patients most commonly call with concerns about swelling after injections if not adequately warned.. All swelling will resolve on its own within time, most often within 2 weeks.  The area beneath the eyes is most sensitive to swelling in contrast to the mid-face or even lower face.  In most cases , Radiesse is not injected superficially, so it is usually uncommon for it to "travel" . Once injected, Radiesse provides quick volume and correction but also continues to work with the body's natural collagen to produce a smooth network .

I usually recommend that patients not get discouraged for about 4 weeks after treatment to allow the swelling and deeper bruising to resolve as the new collagenesis begins!

San Juan Capistrano Physician
5.0 out of 5 stars 1 review

Will Swelling Go Away After Radiesse?

You're still swollen if it's only been 1 day after having your treatment, typically it takes a full 2 weeks to settle before seeing your final result

Swelling after Radiesse injections

It is very common to have swelling that is more significant and longer lasting them HA fillers after radiesse since it is a thicker filler and a more volumizing filler. As long as you were not over treated by the filler expect the swelling to resolve with in 7 to 10 days. Warm compresses and anti-inflamatory medications help.


Good luck

Swelling after Radiesse

Any dermal filler will cause swelling, some more than others.  It can last up to 2 weeks, but usually is resolved by a week.  I rare cases, swelling lasts much longer.  This has been reported more commonly in injections under the eyes.  In your case, it is very early still and things should improve noticeably over the next few days.  If not, see you injector.  You can use ice to prevent worsening of the swelling, just avoid putting pressure on the injected areas so you aren't moving the filler around.

Matheson A. Harris, MD
Salt Lake City Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.